Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Mar 30, 2025, 5:17 PM EDT for DeKalb County, Noble County, Indiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 5:17 PM EDT (21:17 UTC)
- Expired
- Mar 30, 2025, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties DeKalb County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:25 PM EDT | TSTM WND DMG | 2 S Corunna, IN | Power poles and trees down. |
| Mar 30, 5:25 PM EDT | TSTM WND DMG | 2 S Corunna, IN | Power poles and trees down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:13 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WFUS53 KIWX 302117
TORIWX
INC033-113-302145-
/O.NEW.KIWX.TO.W.0005.250330T2117Z-250330T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
517 PM EDT Sun Mar 30 2025
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Southeastern Noble County in northeastern Indiana...
Central De Kalb County in northeastern Indiana...
* Until 545 PM EDT.
* At 517 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Avilla, or 8 miles west of Garrett, moving
northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Garrett and Avilla around 520 PM EDT.
Auburn around 525 PM EDT.
Waterloo around 530 PM EDT.
Hamilton around 535 PM EDT.
Other locations impacted by this tornadic thunderstorm include Moore,
Ege, Butler Center, Swan, Saint Johns, Ari, Corunna, Altona, Sedan,
and Laotto.
This includes Interstate 69 in Indiana between mile markers 325 and
337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4139 8482 4126 8525 4126 8526 4136 8537
4153 8497 4153 8488
TIME...MOT...LOC 2117Z 232DEG 51KT 4131 8528
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NWS2 follow-up statements
652
WWUS53 KIWX 302130 RRA
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
530 PM EDT Sun Mar 30 2025
INC113-302140-
/O.CAN.KIWX.TO.W.0005.000000T0000Z-250330T2145Z/
Noble IN-
530 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR SOUTHEASTERN NOBLE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
Indiana.
&&
LAT...LON 4130 8511 4134 8511 4145 8514 4153 8497
4153 8488 4139 8482
TIME...MOT...LOC 2130Z 234DEG 57KT 4143 8504
$$
INC033-302145-
/O.CON.KIWX.TO.W.0005.000000T0000Z-250330T2145Z/
De Kalb IN-
530 PM EDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL
DE KALB COUNTY...
At 530 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Waterloo, or near Auburn, moving northeast at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hamilton around 535 PM EDT.
Other locations impacted by this tornadic thunderstorm include Moore
and Sedan.
This includes Interstate 69 in Indiana between mile markers 325 and
337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4130 8511 4134 8511 4145 8514 4153 8497
4153 8488 4139 8482
TIME...MOT...LOC 2130Z 234DEG 57KT 4143 8504
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
NWS133
WWUS53 KIWX 302141 RRA
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
541 PM EDT Sun Mar 30 2025
INC033-302151-
/O.EXP.KIWX.TO.W.0005.000000T0000Z-250330T2145Z/
De Kalb IN-
541 PM EDT Sun Mar 30 2025
...THE TORNADO WARNING FOR CENTRAL DE KALB COUNTY WILL EXPIRE AT 545
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds are still possible with
this thunderstorm.
A Tornado Watch remains in effect until 800 PM EDT for northeastern
Indiana.
Remember, a Severe Thunderstorm Warning still remains in effect.
&&
LAT...LON 4130 8511 4134 8511 4145 8514 4153 8497
4153 8488 4139 8482
TIME...MOT...LOC 2141Z 232DEG 51KT 4152 8489
$$
NWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:46 PM EDT, 3 hours 31 minutes earlier. Its key messages:
- The potential of strong to severe thunderstorms remains for this afternoon through this evening. The time period of concern remains from 2 pm EDT this afternoon to 11 pm EDT tonight. All severe weather hazards are possible including damaging winds, large hail, and isolated tornadoes. The greatest threat of large hail is expected to be earlier in the time period of concern across northwest Indiana.
- Brief shot of cooler temperatures Monday into Tuesday.
- Another chance for strong to severe thunderstorms exists on Wednesday.
Area forecast discussion, Mar 30, 1:46 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
146 PM EDT Sun Mar 30 2025
.KEY MESSAGES...
- The potential of strong to severe thunderstorms remains for
this afternoon through this evening. The time period of
concern remains from 2 pm EDT this afternoon to 11 pm EDT
tonight. All severe weather hazards are possible including
damaging winds, large hail, and isolated tornadoes. The
greatest threat of large hail is expected to be earlier in the
time period of concern across northwest Indiana.
- Brief shot of cooler temperatures Monday into Tuesday.
- Another chance for strong to severe thunderstorms exists on
Wednesday.
&&
.DISCUSSION...
Issued at 146 PM EDT Sun Mar 30 2025
An area of low pressure moves through the Great Lakes today in
conjunction with a vort max moving northeast into Central Canada. As
it does so, it pushes a 40 kt jet through the region out in front of
a cold front, modeled to push through the area by around 6z. The
best shear is forecast to reach our west between 18z and 21z this
afternoon. Initial boundary-perpendicular oriented shear is expected
to become more parallel as it shifts eastward allowing initial
cellular type to become more linear and for a hail/tornado threat to
become more of a wind/embedded tornado threat. Of note is the
effective helicity values struggling to reach 200 m2/s2 until it
reaches NW OH around 00z. Instability was considered the main
limiting factor heading into the event and scattering of clouds over
IL was a positive sign as well as the better low level lapse rates
modeled on the 12z NAM. Still looks to somewhat of a squeeze play to
try to and get the mid level lapse rates in here to help with DCAPE
and to get better hail sizes, especially if the ML Lapse rates are
going to be unmixed. Morning low cloudiness will also help keep LCLs
less than 1000m to help any embedded tornado threat. Any flooding
threat would appear to need training and the antecedent conditions
of receiving 1 to 3 inches in the Noble/DeKalb counties area as well
as urban conditions to really become much of a factor. Although
ponding could be a factor if it rains at a fast rate. There are 6
rivers in action stage as of this morning.
As the main area of low pressure moves into eastern Canada, the cold
front that caused the showers and storms across the Lower Great
Lakes and Ohio Valley this evening pushes southeast. CAA took place
overnight and 850 mb temps dropped below zero and dew points dropped
from the muggy 60s back into the drier 30s. This will allow for a
cooler day across the area for Monday as highs are back in the 40s
as opposed to the 60s and 70s we've seen the last few days. High
pressure pushes by to the north and mid level ridging pushes through
between Monday and Tuesday allowing some quieter clean up time.
Tuesday will be slightly warmer by a few degrees with some 50 degree
highs as warm advection ensues late afternoon with winds gaining a
southerly wind component.
Between Monday night and Tuesday, a low pressure system forms east
of the Rockies and ejects northeastward toward the western Great
Lakes Tuesday night and Wednesday. With warm advection continuing
Tuesday night, a warm front is pushed northward, but is expected to
move through by the early afternoon setting up the area in the warm
sector for thunderstorms Wednesday. Of course, one issue with this
is that convection may get in here after midnight and before sunrise
and we'll see what that does to the eventual placement of the front.
A 40 kt low level jet was modeled for storms on Sunday, but an even
stronger 45 to 55 kt low level jet is being modeled for storms on
Wednesday. Dew points reattain 60 degrees and highs reach 70 degrees
especially south of US-6. It looks like there may be some
instability available, as long as that warm front is able to move
north through the area and this event occurs around peak heating. As
long as that's the case and with the shear and helicity values being
modeled, this could be a potent severe weather event with all
hazards on the table. Gusty synoptic winds outside of storms will
also be possible. Flooding could be a hazard with this event given
antecedent conditions of recent rainfall, but we'll need to see how
the basins fair and how much runoff can occur to bring rivers back
into action stage or below. Storm motions may be quick through the
area, but training of storms may become an issue with a tendency for
the front to slow down.
Between Thursday and the weekend, the front looks to stall just to
our south and east as a wave of low pressure develops along it and
rides northward. Rain looks to move back into the area Thursday,
especially south of US-24. Then, uncertainty arises as there could
be more showers that continue along a stalled boundary in the same
area into the weekend or the front may be able to push through
Friday.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1229 PM EDT Sun Mar 30 2025
MVFR with breezy southerly flow and a few showers in the
vicinity pre-frontal to start. Cold front and line(s) of
convection are then on target to roll through KSBN around 21z
and KFWA ~22z this afternoon. Any local surges in these lines
could bring a brief period of strong to potentially severe winds
to the terminals. The other severe hazards also cannot be ruled
out. Quickly dry out and potentially becoming VFR post-frontal
then into this evening before MVFR cigs wrap back in overnight
into Monday morning.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 5 AM EDT
Tuesday for LMZ043-046.
&&
DISCUSSION...Roller
AVIATION...SteinwedelHazardous weather outlook, Mar 30, 2:50 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 250 PM EDT Sun Mar 30 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>080-177-277-311900- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Northern Berrien-Southern Berrien- 250 PM EDT Sun Mar 30 2025 /150 PM CDT Sun Mar 30 2025/ ...TORNADO WATCH 71 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. All modes of severe weather will be possible with a line of thunderstorms late this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms Wednesday and Wednesday night. Early indications suggest at least the potential of severe weather Wednesday with all modes of severe hazards once again possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. MIZ081-OHZ001-002-004-005-015-016-024-025-311900- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 250 PM EDT Sun Mar 30 2025 This Hazardous Weather Outlook is for southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is an Enhanced Risk of severe storms late this afternoon into early this evening. All modes of severe weather are possible including wind gusts in excess of 60 mph, large hail in excess of 1 inch diameter, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms Wednesday and Wednesday night. Early indications suggest at least the potential of severe weather Wednesday with all modes of severe hazards once again possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. LMZ043-046-311900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 250 PM EDT Sun Mar 30 2025 ...TORNADO WATCH 71 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft will continue through Monday night, and are expected again from Tuesday night through Wednesday night. There is another chance of thunderstorms on Wednesday.
In the hours before
Local storm report, Mar 30, 4:47 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
447 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tstm Wnd Dmg 1 WSW Georgetown 40.73N 86.52W
03/30/2025 Cass IN Emergency Mngr
Tree into a house on Ridgeview Way. No
information on the tree size/health.
0414 PM Tstm Wnd Dmg Clymers 40.71N 86.45W
03/30/2025 Cass IN Emergency Mngr
Downed power lines.
0417 PM Tstm Wnd Dmg La Porte 41.61N 86.72W
03/30/2025 La Porte IN Emergency Mngr
Several trees reported down in La Porte.
&&Local storm report, Mar 30, 4:52 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
452 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Tstm Wnd Dmg 2 SSW Mexico 40.78N 86.13W
03/30/2025 Miami IN Public
Semi blown over on US 31 north of Peru, IN.
Specific location not known. Unknown if
driver was injured.
&&
MCDLocal storm report, Mar 30, 5:11 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
511 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Tstm Wnd Dmg 1 NE North Webster 41.34N 85.68W
03/30/2025 Kosciusko IN Emergency Mngr
Tree down on parked vehicle. Lines down near
Epworth Forest.
&&Local storm report, Mar 30, 5:14 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
514 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg Mishawaka 41.67N 86.16W
03/30/2025 St. Joseph IN Broadcast Media
Large pine tree uprooted and down onto a
small residential structure.
&&Local storm report, Mar 30, 5:16 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Northern Indiana
516 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 1 SSE Tracy 41.48N 86.68W
03/30/2025 La Porte IN Trained Spotter
Numerous reports of damage, including trees
downed and roof blow off. Metal siding is
hanging from power lines in one video,
damage to silo. Power is out.
&&
MCDLocal storm report, Mar 30, 5:17 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
517 PM EDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Dmg South Whitley 41.09N 85.63W
03/30/2025 Whitley IN Emergency Mngr
Tree down in South Whitley and 1/4 inch
hail.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:41 AM EDT | Small Craft Advisory | IWX | 49 hr | |
| Mar 30, 3:31 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, Starke, White | 29 min |
| Mar 30, 3:41 PM EDT | Special Marine Warning | IWX | 94 min | |
| Mar 30, 3:51 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 69 min |
| Mar 30, 3:54 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Starke and 1 more | 51 min |
| Mar 30, 4:05 PM EDT | Tornado Warning | IWX | Pulaski, Starke | 25 min |
| Mar 30, 4:33 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Grant, Huntington, Kosciusko and 7 more | 57 min |
| Mar 30, 4:41 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Marshall, Saint Joseph | 49 min |
| Mar 30, 5:01 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 44 min |
| Mar 30, 5:05 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Elkhart, Grant, Huntington and 7 more | 55 min |
| Mar 30, 5:06 PM EDT | Tornado Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 24 min |
| Mar 30, 5:15 PM EDT | Tornado Warning | IWX | LaGrange | 30 min |
| Mar 30, 5:20 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 55 min |
| Mar 30, 5:34 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben | 56 min |
| Mar 30, 5:34 PM EDT | Tornado Warning | IWX | Steuben | 26 min |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.